Alert archive / Nebraska / River Flood Advisories in 2021
River Flood Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at Jan 27, 2021, 5:43 AM MST for Garden County, Keith County, Nebraska. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 27, 2021, 5:43 AM MST (12:43 UTC)
- Expired
- Jan 28, 2021, 9:16 AM MST
- In force
- 28 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
269
WGUS83 KLBF 271243
FLSLBF
Flood Advisory
National Weather Service North Platte NE
543 AM MST Wed Jan 27 2021
For the North Platte River...including Lewellen...elevated river
levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at www.weather.gov.
&&
NEC069-101-281230-
/O.NEW.KLBF.FL.Y.0001.210127T1243Z-210128T1230Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
543 AM MST Wed Jan 27 2021
The National Weather Service in North Platte has issued a
* Flood Advisory for
the North Platte River at Lewellen.
* From early this morning to late tonight.
* At 4:45 AM MST Wednesday the stage was 7.9 feet.
* Action stage is 7.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise above flood stage this
morning to a crest of 8.2 feet late this morning, remaining
steady. Fluctuations of a foot in the river level are possible.
* Impact...At 8.0 feet, Minor flood stage. Overflow and high water
table levels may cause seepage and flooding of basements and crawl
spaces near and along the river.
&&
Fld Observed Forecasts (5 am MST)
Location Stg Stg Day/Time Thu Fri Sat
North Platte River
Lewellen 8.0 7.9 Wed 4 am MST 8.2 8.2 8.2
&&
LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197
$$
Jurgensen2 follow-up statements
506
WGUS83 KLBF 280250
FLSLBF
Flood Advisory
National Weather Service North Platte NE
750 PM MST Wed Jan 27 2021
For the North Platte River...including Lewellen. Minor flooding is
forecast due to an ice jam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at www.weather.gov.
&&
NEC069-101-281615-
/O.EXT.KLBF.FL.Y.0001.000000T0000Z-210128T1830Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
750 PM MST Wed Jan 27 2021
...The Flood Advisory is now in effect until late tomorrow morning...
The Flood Advisory continues for
the North Platte River at Lewellen.
* Until Thursday morning.
* At 7:30 PM MST Wednesday the stage was 7.9 feet.
* Action stage is 7.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to remain near the flood stage of
8.0 feet through Saturday. The river will then fall below flood
stage Saturday evening.
* Impact...At 8.0 feet, Minor flood stage. Overflow and high water
table levels may cause seepage and flooding of basements and crawl
spaces near and along the river.
&&
Fld Observed Forecasts (5 pm MST)
Location Stg Stg Day/Time Thu Fri Sat
North Platte River
Lewellen 8.0 7.9 Wed 4 am MST 8.0 8.0 8.0
&&
LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197
$$
Roberg997
WGUS83 KLBF 281616
FLSLBF
Flood Advisory
National Weather Service North Platte NE
916 AM MST Thu Jan 28 2021
NEC069-101-281730-
/O.CAN.KLBF.FL.Y.0001.000000T0000Z-210128T1616Z/
/LEWN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
916 AM MST Thu Jan 28 2021
...The Flood Advisory for the North Platte River at Lewellen has
been cancelled...
The Flood Advisory is cancelled for
the North Platte River at Lewellen.
* At 4:45 AM MST Wednesday, January 27 the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Forecast...The river has fallen below flood stage and is expected
to continue to fall into next week. Though river levels are
expected to remain elevated over the next few days, additional
flooding is not anticipated. Due to icing, fluctuations are
possible, and river levels will continue to be monitored for
additional impacts.
&&
Fld Observed Forecasts (11 am MST)
Location Stg Stg Day/Time Fri Sat Sun
North Platte River
Lewellen 8.0 7.7 Wed 4 am MST 7.7 7.7 7.7
&&
LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197
$$
BrownWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jan 27, 4:39 AM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 27, 4:39 AM MST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service North Platte NE 539 AM CST Wed Jan 27 2021 .SYNOPSIS... Issued at 334 AM CST Wed Jan 27 2021 H5 analysis from earlier this evening had a shortwave and trough extending from eastern Colorado south into northern New Mexico. East of this feature, low amplitude ridging was present from northern Missouri into far southern Minnesota. West of the shortwave, a low amplitude ridge extended from central Nevada north into eastern Oregon. West of the ridge axis, closed low pressure was located off the coast of Washington state. Currently, based on the latest satellite imagery, the Colorado shortwave was located over west central Kansas. Across western and north central Nebraska overnight, very light snow and flurries were present generally east of a line from Merriman to Imperial. West of this line, skies were beginning to clear and temperatures were in the single digits. East of this line, temperatures were in the lower to middle teens. && .SHORT TERM...(Today through Thursday) Issued at 334 AM CST Wed Jan 27 2021 Light snow currently falling across the forecast area seems to be driven by very weak isentropic lift on the 290K surface. This shows up nicely in the latest 00z NAM12 solution. This solution shifts this isentropic lift east of the forecast area after 12z this morning. That being said, will go with a dry forecast in the eastern zones this morning. Further west, the latest HRRR solution is indicating some fog formation in southwestern Nebraska toward daybreak. Looking at DOT cameras in SW Nebraska, there is evidence of fog in eastern Keith county as of 2AM CT. Given this and decreased visibility at KIML, will insert a mention of patchy fog for this morning in far SW Nebraska. Skies will gradually clear from west to east this morning and even with the clearing, arctic air will remain entrenched across the area today. H85 temps will range from -3C in the west to -10C in the east. With abundant snowcover in place, highs will struggle to get out of the 20s. Arctic air will slowly push east tonight as a ridge aloft begins to build into the Rockies and high plains. Once again, the 00z HRRR and 00z NAM12 soln are indicating a threat for fog formation late tonight. The HRRR, has this east of the area, while the NAM12 soln is further west and is highlighting the southwestern forecast area for fog. Given the model differences, will forgo mention of fog for now and have the day shift take another look at this. For Thursday, the ridge will push east allowing much warmer H85 temps to reach into the eastern forecast area. By Thursday afternoon, H85 temps will reach into the mid to upper single digits across the forecast area. Even with the warmer air, snow cover will inhibit warming particularly in the eastern and southwestern portion of the forecast area. In these areas, highs will struggle to reach 40. Further west, highs will reach into the mid to upper 40s. .LONG TERM...(Thursday night through Tuesday) Issued at 334 AM CST Wed Jan 27 2021 Even warmer H85 air will push into the forecast area Thursday night. At the same time, boundary layer temps will be in the 20s overnight. Forecast soundings and the latest NAM12 soln are indicating the possibility of fog development Friday morning and will need to continue to monitor. Friday will see mild readings in the west, with seasonal to below normal highs in the east thanks to snowcover. Highs will range from the middle 30s in the east to around 50 in the eastern Panhandle. The ridge aloft will quickly break down Friday night and an upper level trough of low pressure will lift across the four corners. Surface low pressure will deepen quickly over sern Colorado Saturday morning with increasing southerly winds noted over eastern Nebraska and an inverted trough axis extending north from the low into central and western Nebraska. Forecast soundings Saturday morning indicate the potential for freezing drizzle particularly over the eastern third of the forecast area. The NBM this morning initialized with low pops in the eastern third of the forecast area Saturday into Saturday evening. With very low qpf saturday morning in the the eastern forecast area, decided to keep the pcpn mention as fzdz for now. The surface low and upper level trough will track across southern Kansas into the Missouri Ozarks on Saturday. Given the fast movement of the system, moisture for precipitation will stay east and south of the forecast area. Behind the exiting system, ridging aloft will build into the central CONUS Monday into Tuesday with warm and dry conditions expected. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 535 AM CST Wed Jan 27 2021 Patchy fog across southwest Nebraska, impacting IML and OGA, is expected to slowly move into LBF over the next few hours. Though it's a little uncertain how low visibilities will drop, do expect to see at least IFR criteria for an hour or two with gradual improvement by late morning. Expect a return to VFR conditions by midday, lasting through the remainder of the period. VFR conditions are expected to persist at VTN through the period. Watching LLWS concerns at both terminals later this evening, but will leave out for now given low confidence. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...NMJ
Hazardous weather outlook, Jan 27, 3:03 AM MST, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 403 AM CST Wed Jan 27 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-281015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 403 AM CST Wed Jan 27 2021 /303 AM MST Wed Jan 27 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Patchy fog is possible across portions of southwest Nebraska. Visibility as low as 1 mile or less will be possible before conditions improve by late morning. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Wind chill values will fall into the negative ten to zero degree range Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 7:25 AM MST | Special Weather Statement | LBF | Lincoln | 80 min |
Nearby
River Flood Advisories in Nebraska, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.